Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 3, 2025, 4:14 PM CDT for Kemper County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2025, 4:14 PM CDT (21:14 UTC)
- Expired
- Sep 3, 2025, 6:33 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Kemper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
263
WGUS54 KJAN 032114
FFWJAN
MSC069-040015-
/O.NEW.KJAN.FF.W.0053.250903T2114Z-250904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
414 PM CDT Wed Sep 3 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southern Kemper County in east central Mississippi...
* Until 715 PM CDT.
* At 414 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Porterville, Blackwater, Liberty, Prismatic, Damascus and Tamola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3274 8868 3273 8854 3270 8838 3258 8839
3258 8843 3258 8845 3258 8848 3258 8855
3258 8862 3258 8874 3258 8875 3258 8879
3258 8886 3258 8888 3258 8891 3259 8891
3271 8891 3275 8885
FLASH FLOOD...RADAR INDICATED
$$
CR2 follow-up statements
693
WGUS74 KJAN 032306
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
606 PM CDT Wed Sep 3 2025
MSC069-040015-
/O.CON.KJAN.FF.W.0053.000000T0000Z-250904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kemper MS-
606 PM CDT Wed Sep 3 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS
EVENING FOR SOUTHERN KEMPER COUNTY...
At 606 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Porterville, Blackwater, Liberty, Prismatic, Damascus and Tamola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3274 8868 3273 8854 3270 8838 3258 8839
3258 8843 3258 8845 3258 8848 3258 8855
3258 8862 3258 8874 3258 8875 3258 8879
3258 8886 3258 8888 3258 8891 3259 8891
3271 8891 3275 8885
FLASH FLOOD...RADAR INDICATED
$$
CR034
WGUS74 KJAN 032333
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
633 PM CDT Wed Sep 3 2025
MSC069-032343-
/O.CAN.KJAN.FF.W.0053.000000T0000Z-250904T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kemper MS-
633 PM CDT Wed Sep 3 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN KEMPER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3274 8868 3273 8854 3270 8838 3258 8839
3258 8843 3258 8845 3258 8848 3258 8855
3258 8862 3258 8874 3258 8875 3258 8879
3258 8886 3258 8888 3258 8891 3259 8891
3271 8891 3275 8885
$$
CRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:02 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 3, 2:02 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Jackson MS 202 PM CDT Wed Sep 3 2025 ...New DISCUSSION, AVIATION... .DISCUSSION... Issued at 121 PM CDT Wed Sep 3 2025 An anomalously deep upper-level trough remains the dominant feature over the CONUS and should remain so into this weekend. Various shortwaves rounding the trough will keep rain chances in the broader Deep South region through the weekend, with best chances for rain in our forecast area being today and then Friday Night into Sunday. Tonight - the rain today is associated with a weak surface trough and axis of pooled deep moisture. As afternoon and evening rain comes to an end and clouds thin out, fog will be a concern. Have included an "Elevated" threat for areas of dense fog across northeast LA, and western/central MS overnight. Patchy fog is possible elsewhere in MS and southeast AR. As the trough axis translates eastward, high pressure from Canada will build south into the Great Lakes region for early next week, and upper-level ridging will begin to overspread the central CONUS. The combo should result in drier weather next week and some cooler weather again by early week. /NF/ && .AVIATION... (18Z TAFS) Issued at 121 PM CDT Wed Sep 3 2025 Local radar scans are currently showing scattered SHRA and -TSRA across portions of east and south MS. As of 1750Z, all TAF sites are reporting VFR conditions. Several TAF sites could see conditions briefly drop down to MVFR status between 18Z - 00Z. Otherwise, VFR conditions will prevail across central MS through the entire TAF period. /CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 68 92 70 95 / 20 0 0 0 Meridian 67 91 69 95 / 20 10 0 0 Vicksburg 68 93 70 95 / 20 0 0 0 Hattiesburg 69 93 71 95 / 20 10 0 0 Natchez 68 91 69 94 / 20 0 0 0 Greenville 67 93 69 96 / 20 0 0 0 Greenwood 67 93 69 97 / 20 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/NF/CR
In the hours before
Special weather statement, Sep 3, 1:06 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
106 PM CDT Wed Sep 3 2025
MSZ039-031900-
Noxubee MS-
106 PM CDT Wed Sep 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NOXUBEE COUNTY THROUGH 200 PM
CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Macon, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Prairie Point and Paulette around 115 PM CDT.
Cooksville around 135 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 8835 3296 8879 3327 8879 3323 8831
TIME...MOT...LOC 1806Z 273DEG 13KT 3309 8855
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Sep 3, 2:24 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
224 PM CDT Wed Sep 3 2025
MSZ055-032015-
Simpson MS-
224 PM CDT Wed Sep 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SIMPSON COUNTY THROUGH
315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinola, or near Mendenhall, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Mendenhall and D'Lo around 230 PM CDT.
Sanatorium around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3188 9004 3200 9004 3200 8979 3193 8975
3187 8978
TIME...MOT...LOC 1924Z 272DEG 12KT 3194 8996
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Sep 3, 2:53 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
253 PM CDT Wed Sep 3 2025
MSZ046-052-032045-
Kemper MS-Lauderdale MS-
253 PM CDT Wed Sep 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN KEMPER AND
NORTHEASTERN LAUDERDALE COUNTIES THROUGH 345 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Porterville, or 7 miles southeast of De Kalb, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Porterville, Electric Mills, and Tamola around 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3255 8839 3255 8877 3280 8877 3279 8836
TIME...MOT...LOC 1953Z 274DEG 14KT 3268 8858
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Sep 3, 3:48 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
348 PM CDT Wed Sep 3 2025
MSZ044-032145-
Leake MS-
348 PM CDT Wed Sep 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEAKE COUNTY
THROUGH 445 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Standing Pine, or near Carthage, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Walnut Grove and Madden around 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3258 8946 3266 8958 3278 8948 3269 8932
3258 8932
TIME...MOT...LOC 2048Z 307DEG 10KT 3269 8945
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:06 PM CDT | Special Weather Statement | JAN | Noxubee | 54 min |
| Sep 3, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 62 min |
| Sep 3, 2:24 PM CDT | Special Weather Statement | JAN | Simpson | 51 min |
| Sep 3, 2:53 PM CDT | Special Weather Statement | JAN | Kemper | 52 min |
| Sep 3, 3:48 PM CDT | Special Weather Statement | JAN | Leake | 57 min |
| Sep 3, 4:35 PM CDT | Special Weather Statement | JAN | Neshoba | 55 min |
| Sep 3, 4:55 PM CDT | Special Weather Statement | JAN | Holmes | 50 min |
| Sep 3, 6:15 PM CDT | Special Weather Statement | JAN | Winston | 45 min |
| Sep 3, 6:45 PM CDT | Special Weather Statement | JAN | Oktibbeha | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.